Alert archive / California / Wind Advisories in 2017
Wind Advisory 2, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 8, 2017, 2:56 AM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 2:56 AM PST (10:56 UTC)
- Expired
- Jan 9, 2017, 1:00 AM PST
- In force
- 22 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
157 WWUS76 KHNX 081056 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 256 AM PST SUN JAN 8 2017 CAZ089>091-081900- /O.NEW.KHNX.WI.Y.0002.170108T1056Z-170109T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...AVENAL 256 AM PST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WINDS WILL BE INCREASING THIS MORNING AND CONTINUING THROUGH THIS EVENING * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. LIMITED VISIBILITIES WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ092-095-081900- /O.NEW.KHNX.WI.Y.0002.170108T1056Z-170109T0600Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 256 AM PST SUN JAN 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL REMAIN HIGH THROUGH THIS EVENING. * IMPACTS...LIMITED VISIBILITIES WILL MAKE TRAVEL VERY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BARLOW
3 follow-up statements
384 WWUS76 KHNX 081907 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1107 AM PST SUN JAN 8 2017 CAZ089>091-090315- /O.CON.KHNX.WI.Y.0002.000000T0000Z-170109T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...AVENAL 1107 AM PST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...STRONG GUSTY WINDS WILL CONTINUING THROUGH THIS EVENING. THE STRONGER WINDS ARE EXPECTED NEAR HIGHWAY 5 ALONG THE WEST SIDE OF THE VALLEY AND TOWARDS THE MERCED AREA. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ092-095-090315- /O.CON.KHNX.WI.Y.0002.000000T0000Z-170109T0600Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 1107 AM PST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL REMAIN HIGH THROUGH THIS EVENING. THE STRONGER WINDS ARE EXPECTED ALONG HIGHWAY 5 BELOW THE GRAPEVINE AND TOWARDS THE WEST SIDE OF THE VALLEY. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
049 WWUS76 KHNX 090252 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 652 PM PST SUN JAN 8 2017 CAZ089>091-090600- /O.CON.KHNX.WI.Y.0002.000000T0000Z-170109T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...AVENAL 652 PM PST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...STRONG GUSTY WINDS WILL CONTINUING THROUGH THIS EVENING. THE STRONGER WINDS ARE EXPECTED NEAR HIGHWAY 5 ALONG THE WEST SIDE OF THE VALLEY AND TOWARDS THE MERCED AREA. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ092-095-090600- /O.CON.KHNX.WI.Y.0002.000000T0000Z-170109T0600Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 652 PM PST SUN JAN 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL REMAIN HIGH THROUGH THIS EVENING. THE STRONGER WINDS ARE EXPECTED ALONG HIGHWAY 5 BELOW THE GRAPEVINE AND TOWARDS THE WEST SIDE OF THE VALLEY. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
159 WWUS76 KHNX 090556 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 956 PM PST SUN JAN 8 2017 CAZ089>091-090900- /O.EXT.KHNX.WI.Y.0002.000000T0000Z-170109T0900Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...AVENAL 956 PM PST SUN JAN 8 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST MONDAY... * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...STRONG GUSTY WINDS WILL CONTINUING THROUGH THIS EVENING. THE STRONGER WINDS ARE EXPECTED NEAR HIGHWAY 5 ALONG THE WEST SIDE OF THE VALLEY AND TOWARDS THE MERCED AREA. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && ANDERSEN $$ CAZ092-095-090900- /O.EXT.KHNX.WI.Y.0002.000000T0000Z-170109T0900Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 956 PM PST SUN JAN 8 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST MONDAY... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL REMAIN HIGH THROUGH THIS EVENING. THE STRONGER WINDS ARE EXPECTED ALONG HIGHWAY 5 BELOW THE GRAPEVINE AND TOWARDS THE WEST SIDE OF THE VALLEY. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDERSEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 3:49 PM PST, 11 hours 7 minutes earlier.
Area forecast discussion, Jan 7, 3:49 PM PST, 11 hours 7 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 349 PM PST Sat Jan 7 2017 .SYNOPSIS...Periods of heavy rain and high Sierra snow will continue over the central California interior through Sunday night. Much of next week will be mild and wet as additional storm systems track inland from the Pacific. && .DISCUSSION... Very wet conditions today as an atmospheric river continues to affect central CA. Radar has been estimating very heavy rainfall over the sierra along the West slopes of Tulare and Fresno counties. Some gages have recorded over an inch of rain in the past six hours. The morning sounding from Vandenberg AFB show a strong onshore flow with a low level flow from ssw at 40kt and a mid level flow around 10kft WSW 50-60kt. This flow is creating some gusty winds along and below the West side hills of the San Joaquin Valley. The freezing level is fairly high 10kft at KVBG. This will keep the threat of heavy snow above 9kft and maintain a threat of damaging weather to flash flooding in the mountains and areal flooding in the valley. In the short Term...A fetch of tropical moisture continues to move onshore over the central coast. Wind direction at mid levels will be favorable for orographic lift over the Sierra Nevada through Sunday night and expected to receive very heavy precipitation. Rain in the lower elevations adjacent in the San Joaquin Valley will be heavy at times through at least this evening. High resolution models show potential for Gusty winds developing in Merced county and along the West side of San Joaquin Valley early Sunday due a disturbance and surface low pushing through the delta area. Satellite images show the atmospheric river shifting North off the CA coastal waters due a a deepening low upstream in the Epac. The ridge amplifies northward shifting the fetch of moisture toward N CA. This should provide a break in rainfall in Kern County later tonight and much of the South Valley on Sunday. Precipitation will likely continue in the orographic regions of the Sierra and in the extreme northern parts of the San Joaquin valley. A cold front approaching from the northwest will bring a southward shift of the atmospheric river Sunday evening. Precipitation should return to Kern County late Sunday night and continue into Monday as the cold front exits South and East of the area. A slow drying, clearing trend should take place Monday afternoon behind the weather system. The North sectors of the central valley and Sierra Nevada towards Yosemite may likely continue to see precipitation Monday night as another trough moves into N CA. Snow levels will lower to about 5500 feet in the Sierra Monday afternoon, then fluctuate little through Tuesday night. The latter part of the forecast will remain unsettled due to a series of disturbances moving through the North and Central CA. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is low. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Flash Flood Watch through Monday afternoon CAZ093>097. Wind Advisory until 5 PM PST this afternoon CAZ092-095. Flood Watch through Monday afternoon CAZ089>092. && public...MV avn/fw...MV prev discussion...Durfee synopsis...MV weather.gov/hanford
In the hours before
Local storm report, Jan 8, 12:02 AM PST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1202 AM PST SUN JAN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM FLASH FLOOD 1 NNE LEMON COVE 36.40N 119.01W
01/07/2017 TULARE CA LAW ENFORCEMENT
HIGHWAY 198 IS CLOSED DUE TO A MUDSLIDE. AT
LONG ROAD AND 198. .
&&
JDBLocal storm report, Jan 8, 12:12 AM PST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1212 AM PST SUN JAN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM FLASH FLOOD 5 E THREE RIVERS 36.45N 118.82W
01/08/2017 TULARE CA LAW ENFORCEMENT
MINERAL KING ROAD IS CLOSED DUE TO A ROCK
AND MUD SLIDE.
&&
JDBLocal storm report, Jan 8, 12:21 AM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1221 AM PST SUN JAN 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD 8 S AUBERRY 36.96N 119.51W
01/08/2017 FRESNO CA LAW ENFORCEMENT
CHP HAS REPORTED THAT HIGHWAY 168 WB IS
CLOSED DUE TO BOULDERS AND ROCK SLIDE.
&&
JDBSpecial weather statement, Jan 8, 1:16 AM PST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
116 AM PST SUN JAN 8 2017
CAZ089-090-081000-
West-Central San Joaquin Valley CA-East-
Central San Joaquin Valley CA-
116 AM PST SUN JAN 8 2017
...SPECIAL WEATHER STATEMENT...
At 114 AM PST, Doppler radar was tracking a strong thunderstorm 16
miles northeast of Ridgemark, or 17 miles northeast of Hollister,
moving northeast at 55 mph.
Winds in excess of 30 mph will be possible with this storm.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Locations impacted include...
Merced, Atwater, Los Banos, Livingston, Hilmar-Irwin, Delhi, South
Dos Palos, Winton, Gustine, Dos Palos, Planada, San Luis National
Wildlife Refuge, San Luis Dam, Ballico and San Luis Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.
&&
LAT...LON 3706 12121 3709 12124 3712 12121 3713 12123
3735 12097 3758 12051 3717 12027 3678 12100
3683 12113 3690 12118 3693 12124 3696 12121
3698 12125 3702 12123 3703 12125
TIME...MOT...LOC 0914Z 237DEG 48KT 3695 12111
BARLOWSpecial weather statement, Jan 8, 2:27 AM PST, 29 minutes before
Special Weather Statement National Weather Service San Joaquin Valley CA 227 AM PST SUN JAN 8 2017 CAZ090-093-096-081115- Sierra Nevada from Yosemite to Kings Canyon CA- Mariposa, Madera, and Fresno County Foothills CA-East- Central San Joaquin Valley CA- 227 AM PST SUN JAN 8 2017 ...SPECIAL WEATHER STATEMENT... At 226 AM PST, Doppler radar was tracking a strong thunderstorm near Chowchilla, or 15 miles east of Merced, moving northeast at 55 mph. Winds up to 30 mph will be possible with this storm. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Locations impacted include... Yosemite South Entrance, Chowchilla, Oakhurst, Bootjack, Mariposa, Fish Camp, Ahwahnee, Wawona, Metcalf Gap, Mariposa Grove, Ostrander Lake, Le Grand and Batterson. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Hanford CA. && LAT...LON 3708 12025 3723 12037 3769 11958 3746 11940 TIME...MOT...LOC 1026Z 237DEG 49KT 3721 12022 Barlow
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 4:24 PM PST | Flash Flood Warning | HNX | Tulare | 3 hr |
| Jan 7, 4:37 PM PST | Flash Flood Warning | HNX | Kern | 53 min |
| Jan 7, 6:20 PM PST | Areal Flood Advisory | HNX | Fresno, Madera, Tulare | 6 hr |
| Jan 7, 7:06 PM PST | Areal Flood Advisory | HNX | Kern | 114 min |
| Jan 7, 7:27 PM PST | Flash Flood Warning | HNX | Tulare | 3 hr |
| Jan 7, 10:39 PM PST | Areal Flood Advisory | HNX | Tulare | 6 hr |
| Jan 8, 1:16 AM PST | Special Weather Statement | HNX | Merced | 44 min |
| Jan 8, 2:27 AM PST | Special Weather Statement | HNX | Mariposa | 48 min |
| Jan 8, 3:14 AM PST | Special Weather Statement | HNX | Madera | 46 min |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.